Texas, 2004

Damaging Winds in Texas, June 7, 2004

June 7, 2004 · NWS FWD · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 7, 11:22 AM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 7, 11:22 AM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1222 PM CDT MON JUN 7 2004

.AVIATION...
WDLY SCT SHOWERS MOVING NORTH OUT OF THE KSAT-KHOU AREA AND MAY
REACH KACT BY 21Z AND THE KDFW TRACON BY 01-03Z. MVFR CONDITIONS
WILL LINGER SEVERAL MORE HOURS...THEN TURNING VFR THROUGH MIDNIGHT.
MVFR CONDITIONS RETURNING LATE TONIGHT AHEAD OF A PRECIPITATION
EVENT (MAINLY EAST OF THE I-35 CORRIDOR) EXPECTED MOST OF THE DAY
TOMORROW. OVERNIGHT VFR CIGS WILL FALL DOWN TO NEAR OR SLIGHTLY
BELOW 1000 FEET TUESDAY MORNING AS PRECIPITATION COVERAGE INCREASES
ACROSS THE NORTH TEXAS. SOUTH SURFACE WINDS 13-22KT THIS
AFTERNOON... 10-15 KT OVERNIGHT AND TUESDAY MORNING.  75

&&

.UPDATE...
1140 AM CDT

WILL INCREASE POPS IN THE SOUTHEAST...WITH APPROACHING CONVECTION.
COOLED AFTERNOON HIGHS WHERE RAINFALL WAS MOST PLENTIFUL OVERNIGHT.
MINOR ADJUSTMENTS OTHERWISE.

HEAVY RAIN EVENT MAY BE SHAPING UP FOR TUESDAY...PARTICULARLY
SOUTHEAST. WILL FURTHER ASSESS FOR AFTERNOON PACKAGE. UPDATED
NUMBERS BELOW. 25

&&

.UPDATE...
900 AM CDT

UPDATED TO REDUCE POPS NORTH...AND REMOVE MENTION OF HEAVY RAIN. 25

&&

.DISCUSSION...
404 AM CDT

A MESOSCALE CONVECTIVE VORTEX LOCATED NORTHWEST OF THE METROPLEX
HAS BEEN AN INCREDIBLE RAIN PRODUCER OVERNIGHT. THIS SYSTEM HAS
ACTED LIKE A WARM CORE LOW WITH STRONG FLARE-UP OF CONVECTION
OVERNIGHT. HEAVY RAINFALL OF 4 TO 6 INCHES HAS FALLEN NORTHWEST OF
OVER NORTH CENTRAL TEXAS BETWEEN JACKSBORO...WEATHERFORD...AND
SHERMAN. THIS SYSTEM IS PROGGED TO LIFT NORTH NORTHEASTWARD
INTO OKLAHOMA TODAY. HAVE KEPT LIKELY POPS ACROSS THE NORTH CENTRAL
ZONES FOR THIS MORNING...WITH A MENTION THAT STORMS WILL CONTAIN
HEAVY RAIN. RAIN CHANCES WILL REMAIN IN THE FORECAST FOR
MUCH OF THE COMING WEEK AS A WEAK SHEAR AXIS HANGS
ACROSS SOUTH CENTRAL AND EAST TEXAS AND TROPICAL SURGE OF MOISTURE
FEEDS INTO THE EASTERN HALF OF THE REGION. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   90  72  87  72 /  40  20  30  20
WACO, TX               91  72  88  72 /  20  20  30  30
PARIS, TX              86  70  84  69 /  70  20  40  40
DENTON, TX             89  70  87  70 /  60  20  20  20
MCKINNEY, TX           89  70  87  70 /  60  20  30  20
DALLAS, TX             90  72  87  72 /  40  20  30  20
TERRELL, TX            90  71  87  70 /  40  20  30  20
CORSICANA, TX          90  72  88  70 /  20  20  40  40
TEMPLE, TX             91  72  88  71 /  20  20  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 7, 9:35 AM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1035 AM CDT MON JUN 7 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-072100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1035 AM CDT MON JUN 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER NORTH TEXAS
THIS AFTERNOON...ESPECIALLY ALONG AND EAST OF INTERSTATE 35...AND
NORTH OF INTERSTATE 20.  THE MAIN THREAT WILL BE MORE HEAVY RAIN ON
ALREADY SATURATED GROUNDS. THIS COULD RESULT IN MORE FLOODING AND
FLASH FLOODING PROBLEMS BY LATE AFTERNOON AND DURING THE EVENING
HOURS. AN ISOLATED SEVERE THUNDERSTORM COULD PRODUCE NICKEL SIZE
HAIL AND WIND GUSTS TO 60 MILES AN HOUR.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF THUNDERSTORMS OVER SOME PARTS OF NORTH
TEXAS TUESDAY THROUGH MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
TONIGHT NORTH OF INTERSTATE 20.

In the hours before

Local storm report, Jun 7, 8:18 AM CST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
918 AM CDT MON JUN 7 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG    I-30 @ RIDGE/HORIZON ROAD, ROCKWALL32.92N 96.46W
06/06/2004                  ROCKWALL            TX   PUBLIC

            LARGE LIMBS DOWN VERY LOCALIZED TREE/LIMB DAMAGE. BRIEF
            DOWNBURST WIND, .4 RAIN IN <10 MINUTES.

CONTACT: C. KRUSZ EMAIL:CKRUSZ@HOTMAIL.COM  PHONE:972-772-3143

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Anderson

When
June 7, 1:25 PM CST
Where
Anderson County, Palestine
Measured
52 kt (60 mph) estimated sustained
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
31.750, -95.633

Trees and power lines were blown down by high winds.

Thunderstorm Wind, Fannin

When
June 7, 3:27 PM CST
Where
Fannin County, 10 mi S of Bonham
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
33.433, -96.183

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410487, 5410488.